advertisement
Question
Posted by: anxious | 2008/05/28

CONSTIPATION

Doc

After having a colonoscopy in 2006 I was diagnosed with IBS after having recurring severe cramps in the colon area - I didnt have the pain all the time but when I did have it it was excruiating cramp-type pain only on my left side in the colon area and it kept coming back - it never lasted long - about 1 or 2 mins. My surgeon put me onto Zelnorm at the time 2x a day for 3 mths and the pain completely vanished but I continued having ongoing constipation problems, which I often treated with Fybogel sachets 2 a day. Yesterday pm I got the exact same pain again and again this am while in my gynae's rooms (he was with me when I got it) - I went for my annual check-up - I havent had this pain for ages (thankfully, its not very pleasant!). My gynae said I was so badly constipated (if I remember correctly he said I have an "overloaded colon?") and he prescribed Dulcolax suppositories and Glycerine suppositories stat and again tonight and then both once a day for a few days and Movicol sachets 3x a day until I have my bowel working well and only then to return to Fybogel. He said taking Fybogel at the moment wouldnt help, it would only worsen things. My question is am I going to have to face the fact that I am going to have to take Fybogel every day regardless of whether I include more fibre in my diet to prevent constant bouts of constipation?

Thanks for the help.



Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Thank you for visiting health24.com.

Unfortunately, you will have to take Fybogel every day to prevent bouts of constipation. This product is not absorbed into the body and is safe to use on a daily basis. Drink a lot of fluid and exercise regularly.

Kind regards




Dr Anrich Burger

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: anon | 2008/05/29

I use to suffer with exactly the same symptoms that u have and my doc has put on BEVISPAS. This med help to relieve the upset /constipated feeling that you have all the time,
May be speak to your doc about this med. It has helped me
alot . Hope this helps.

Reply to anon
Posted by: anxious | 2008/05/28

Doc

I am aware that the FDA asked Novartis to withdraw it from the market late last year due to minor heart-related events.

Reply to anxious

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement